MAUDE Adverse Event Report: CONMED LARGO NEXGEN; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL

CONMED LARGO NEXGEN; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Catalog Number 00507120100
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/06/2024
Type of Reportable Event Malfunction
Event or Problem Description
The sales representative reported on behalf of the customer, that the 00507120100, nexgen oscillator blade was being used on 06jun24 during a pta procedure when it was reported ¿blade tooth breaks.Used rx to find blade residue in joint.¿.Further assessment questioning found that the fragment was removed with the use of a vacuum.The procedure was completed with an alternate blade.There was no report of injury, medical intervention, or extended hospitalization to the patient or user.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Additional Manufacturer Narrative
Correction: brand name was updated from nexgen oscillator blade to nexgen manufacturer narrative: evaluation of the returned used device, item 00507120100, found machine blade teeth damage and broken hub.Broken blade was returned.Returned product shows signs of misuse.Excessive force (load) was used during the procedure.This is a technique dependent device, and the most likely cause of this suspected failure is user related.Root cause cannot be determined, however, based upon evaluation of the device; a possible cause of this event could be excessive force.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year lot history review shows a total of 1 device for this lot number and failure mode.A two-year review of complaint history revealed there has been a total of 15 complaints, regarding 90 devices, for this device family and failure mode.During this same time frame 1,799,845 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.00005.Per the instructions for use, the user is advised do not use burs for plunge cutting.Injury or damage may occur.Do not use saw blades to pry, remove bone grafts, or as a leverage point.Patient or user injury could occur.Always inspect for bent, dull or damaged blades or burs before each use.Do not attempt to straighten or sharpen.Do not use if damaged.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description

Brand Name
NEXGEN
Common Device Name
BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
samantha dewberry
525 french road
utica, NY 13502
3152230184
MDR Report Key19650093
Report Number1017294-2024-00080
Device Sequence Number6616950
Product Code GFA
UDI-Device Identifier10845854004982
UDI-Public(01)10845854004982(17)280403(10)1309883
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number00507120100
Device Lot Number1309883
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2024
Supplement Date Received by Manufacturer08/13/2024
Initial Report FDA Received Date07/01/2024
Supplement Report FDA Received Date08/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic